Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suggest remedies for shingles while on Gabapentin and Valtrex

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1400 Questions
Question
My sister,who has low/normal tension glaucoma, and has already lost most of her eye sight...she now has shingles, and was hospitalized for 8 days and treated with Valtrex and gabapentin...and now has a huge loss of eyesight compared to just 2 weeks ago. did these medications cause that?
Posted Mon, 20 Nov 2017 in Vision and Eye Disorders
 
 
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Valtrex and Gabapentin do not cause loss of eyesight.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

No one of those medicines does cause loss of eyesight.
But, shingles can cause it, if it affects the nerve that provides the eyesight.
And also, shingles happen in people with low immunity. Which means that your sister should be checked up to understand what has causes the loss of eyesight during this time of low immunity. It may be glaucoma, shingles itself or other problems which are triggered while person has low immunity.

would recommend talking to her local doctor. Most probably they know and have an answer about this.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor